I have been on Klonopin for anxiety for 3 years. Originally, I was on 1mg 1 time a day, and about 4 months ago switched to .5 mg with no side effects, also just taking in am.
Now I want to get off......What is the suggested taper for this drug. The community has been helpful but I would like to get a medical opinion. My doc says just cut the .5 in half for two weeks and I should be fine...I don't think so!
I take no other meds except vitamins and cholesterol.
If I'm reading this right, you want to pit the opinions of non-experts here against your doctor. You say, "The community has been helpful but I would like to get a medical opinion." Well, we can't give you a medical opinion -just personal opinions. And then you say your doctor -who DOES have a medical opinion, suggests cutting the .5 in half for 2 weeks, but you don't agree with that.
For what's its worth, when I tapered off the K, I did what your doc says to do; cut the pill in two, for two weeks. Then, for the next two weeks, I took a half pill every other day, then, nothing. All of this with medical supervision, etc. I never felt a thing. For that matter, I never felt a thing while I was on a full dose, either. The stuff must have worked, because I didn't have any more panic attacks (serious anxiety, but no panics). But that's just ME. Maybe your doc has some reason to suggest what he suggested -I dunno. If you have a problem with it, I'm not sure what solicitude you should expect from the doc when you tell him that the folks on the internet disagreed with him. Do ask the doc why he tells you take a half and then knock off after 2 weeks. And I hope you'll tell us what he says.
In any case, the whole idea here is to get better -and I very much hope you do.
Hi there, I like JSGeare's idea "I did what your doc says to do; Cut the pill in two, for two weeks. Then, for the next two weeks, I took a half pill every other day, then, nothing."
I am tapering off .5 mg. I know, not much :( But I don't want any side effects, like the horror stories I've heard on here. I started 2 days ago, today is day 3). I take .25 in the morning and .125 in the evening. I will do that for about a week, if I can handle it, and then just .25, and then .25 every other day. I don't have *that* many pills left...so I think a week in between should be ok. Gosh I hope so *sigh*. I know what you are going through.
i am tapering off .5mgs...for me the best way is to do it very slowly and just cut a 1/4 off your pill every week like a pie! i am doing this because i have been through horrors of coming off xanax awhile back. i am a weakling i guess you could say and scared because i know what it feels like if you do it to quikly. but, now i am hopeful and pretty much know in my mind that this is working because i am determined!
A guy on another site sent me a water taper schedule where I can be Klonopin free from my .5 one time a day in 60 days. A few people said, I am dragging the thing out since I am on such a small dose. I started this taper with very small increments today. I would rather be safe than sorry. So I will take it slowly cutting about 20% every 14 days. Projected finish date is July 7th.....Would appreciate any feedback you folks have.
Greetings, I am starting this slow taper off of .5 mg, but the taper was redesigned to make it longer, cutting the dose about 10% in every 12-14 days. I should be complete early August, and this is just .5mg. My doctor thinks I should taper quickly as I don't think he understands benzos or he thinks I am being histrionic.
Can you believe it, after just a few days, I am noticing the tingling in my fingers and everyonce in a while a feeling that I am sinking- going to lose it, but it passes. Funny, the two previous days were diamonds, no symptoms, but today I do not feel so wonderful. Is this normal in a taper?
I feel like a complete whimp. Maybe I am too focused on this taper, and should just allow the feelings to be and get on with my life. Folks at work know nothing. I cannot believe I let my doctor give me these yellow demons.
Be careful about that water titration approach. K does not dissolve in water, so no dilution actually occurs. None of the drugs in that class (benzos) dissolve in water so the water deal offers no benefit -except as a sort of "feel good" thing. I remember MY taper: I was dabbing at dust particules from crushing the pill in the last week or so. Just a thought.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.